11 months ago I had restylane sub q in my cheeks. One half syringe in each cheek. Now it feels like I have a swelling spot that never will leave. Is it a damage on the lymph? Thanks
Restylane Sub Q Swelling 11 Months Later
Doctor Answers (7)
Not sure what your issue is without an examination.
Most likely, the injection has not damaged your lymphatics. However Restylane Sub Q is known to cause lumps and have trouble settling down. For this reason, it is unlikely to be approved for use in the United States. However, it should be possible to treat this area with hyaluronidase, the enzyme that breaks down the material.
Web reference: http://www.lidlift.com
You can have some swelling after restylane
You can have some swelling after restylane. It could be accumulation of product which may needs to be dissolved. Be sure to see an expert injector and discuss your condition, but the product can be dissolved if needed.
Sub Q swelling
Restylane Sub Q is a different product from Restylane and has had documented problems with late swelling, migration and "lumpiness". Its no longer marketed actively in Canada.
The lump is most likely scar tissue that has built up around the restylane sub q. Sometimes the nodule can be "popped" by firm pressure and it will stay soft for a while.
It will resolve on it own, but may take a year or more.
You might also like...
Restylane Sub Q swelling 11 months later
Seek opinions. It could be a granuloma formation or a inclusion cyst. The product itself has dissloved over this amount of time.
From MIAMI DR. B
Lump after Restylane subQ
If a nodule is present long after injection of Restylane SubQ, it may be an immune system reaction, not an allergy. It may respond to corticosteroid injections. If the result immediately after injection was good, it is doubtful that the lump is overcorrection and hyaluronidase would not be expected to improve the appearance.
Restylane SubQ is a thicker, more robust product that is used for deep dermal injection for cheek enhancement, jaw and mandibular augmentation. Swelling may occur in the first few weeks. The filler can last anywhere between a year to a year and a half.
Though unlikely, granulomas have been reported with hyaluronic acid fillers and perhaps formation of a biofilm or capsule around the implant. This may not be the case here, but definitely warrants a visit to the initial injecting doctor. A trial of hyaluronidase to break down the filler or an intralesional injection of corticosteriod, maybe necessary to make the swelling subside and perhaps even disappear.
Persistent swelling after restylane
Most likely the cause of your swelling is unrelated to the Restylane injection. The Restylane will not last long enough in the cheek to cause this reaction. I would suggest you show to your physician to determine the cause.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.